×

zbMATH — the first resource for mathematics

A variational approach for the vector potential formulation of the Stokes and Navier-Stokes problems in three dimensional domains. (English) Zbl 0591.35053
Using the Georgescu’s results on Hodge-Kodaira decomposition [V. Georgescu, Ann. Mat. Pura Appl., IV. Ser. 122, 159-198 (1979; Zbl 0432.58026)] a vorticity-vector potential formulation of the Stokes problem in three-dimensional simply connected domain is obtained. The usual boundary condition of vector-potential are imposed, and the divergence-free condition results. In the last part, the previous considerations are extended to the nonlinear Navier-Stokes system.
Reviewer: G.Pasa

MSC:
35Q30 Navier-Stokes equations
35D05 Existence of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bernardi, C, Thèse de 3ème cycle, (1979), Paris VI
[2] Ciarlet, P; Raviart, P.A, Mixed finite element method for the biharmonic equation, (), 125-145
[3] Dominguez, J.M, Formulations en potentiel vecteur du système de Stokes dans un domaine de \(R\)^3, ()
[4] Duvaut, G; Lions, J.L, LES inéquations en mécanique et en physique, (1972), Dunod Paris · Zbl 0298.73001
[5] Foias, C; Temam, R, Remarques sur LES équations de Navier-Stokes stationnaires et LES phénomènes successifs de bifurcation, Ann. scuola norm. sup. Pisa cl. sci., 5, No. 1, 29-63, (1978) · Zbl 0384.35047
[6] Friedrichs, K.O, Differential forms on Riemannian manifolds, Comm. pure appl. math., 8, 551-590, (1955) · Zbl 0066.07504
[7] Gallic, S, Thèse de 3ème cycle, (1982), Paris VI
[8] Georgescu, V, Some boundary value problem for differential forms on compact Riemannian manifolds, Ann. mat. pura appl., 122, 159-198, (1979) · Zbl 0432.58026
[9] Girault, V; Raviart, P.A, Finite element approximation of the Navier-Stokes equations, (1979), Springer-Verlag Berlin/Heidelberg/New-York · Zbl 0396.65070
[10] Glowinski, R; Pironneau, O, On a mixed finite element approximation of the Stokes problem. I. convergence of the approximation solutions, Numer. math., 33, 397-424, (1979) · Zbl 0423.65059
[11] Nedelec, J.C, Elements finis mixtes incompressibles pour l’équation de Stokes dans \(R\)^3, Numer. math., 39, 97-112, (1982) · Zbl 0488.76038
[12] Peetre, J, An other approach to elliptic boundary value problems, Comm. pure appl. math., 14, 711-731, (1961) · Zbl 0104.07303
[13] Richardson, S.M; Cornish, A.R.H, Solution of three dimensional incompressible flow problems, J. fluid mech., 82, 309-319, (1977), part 2 · Zbl 0367.76029
[14] Tartar, L, Non linear partial differential equations using compactness methods, () · Zbl 0401.35014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.